High Wind, Northeast Highlands
- When
- November 14, 12:30 PM MST to 2:00 PM MST
- Where
- Northeast Highlands forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
Strong northwest winds developed along the central mountains and into eastern New Mexico as cold front and upper level disturbance moved across northern sections of the state.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Strong northwest winds developed along the central mountains and into eastern New Mexico as cold front and upper level disturbance moved across northern sections of the state.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Nov 14, 11:00 AM MST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1100 AM MST TUE NOV 14 2006 .UPDATE...UPGRADED WIND ADVY TO HIGH WIND WARNING FOR ZONES 5 AND 11. && .PREV DISCUSSION 259 AM MST TUE NOV 14 2006...TROUGH ALOFT FROM SOUTHERN SASKATCHEWAN SOUTHWEST TO WESTERN ARIZONA WILL MOVE RAPIDLY EASTWARD DURING THE DAY TODAY...WITH ASSOCIATED SURFACE LOW DIVING RAPIDLY FROM CENTRAL WYOMING TO THE TEXAS PANHANDLE BY THIS EVENING. MUSCULAR COLD FRONT WITH GOOD DYNAMIC SUPPORT WILL DROP SOUTHWARD ACROSS THE COLORADO BORDER STARTING THIS MORNING...WITH RAPID INCREASES ON TAP FOR WEST WIND SPEEDS OVER THE WESTERN HALF OF THE STATE...AND THIS WILL SPREAD TO THE EASTERN HALF BY THIS AFTERNOON. WIND SPEEDS WILL PEG REGULARLY IN THE HIGH 20S KTS SUSTAINED WITH CONSIDERABLY STRONGER GUSTS AS EVEN MODEST AMOUNTS OF MOMENTUM FROM 180 KT JETSTREAK ALOFT WILL MIX DOWN TO THE SURFACE WITH DAYTIME HEATING. AS TROUGH AND ASSOCIATED SURFACE LOW MOVE RAPIDLY INTO THE MIDDLE ARKANSAS VALLEY AFTER TONIGHT...WIND SPEEDS WILL DROP OFF GRADUALLY FROM WEST TO EAST...WITH SOME LATE NIGHT GUSTS STILL AN ISSUE ALONG THE TEXAS BORDER. FIRE WEATHER...WILL SET RED FLAG WARNING FOR ZONE 108...WITH WIND SPEEDS WELL IN EXCESS OF THRESHOLDS...CONSIDER FIRE DANGER TO BE WORTHY OF FLAG ALTHOUGH HUMIDITIES ARE EXPECTED TO REMAIN MARGINALLY ABOVE 15 TO 20 PERCENT. WITH TROUGH PASSAGE...WEDNESDAY WILL BE CALM WITH SUNNY SKIES IN BROAD NORTHWEST FLOW...AS RIDGE ALOFT BUILDS FROM EASTERN PACIFIC NORTHEAST TO THE CANADIAN PRAIRIES. WITH GRADUAL WARMING TREND UNDERWAY AND SUNNY SKIES...WORK WEEK SHOULD WIND UP ON A FAIR WEATHER NOTE...WITH NEXT MODEST SHORTWAVE WORKING TOWARD NORTHERN NEW MEXICO FROM THE EAST CENTRAL PACIFIC DUE IN FOR THE WEEKEND. SHY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 51 22 48 22 / 10 0 0 0 GALLUP.......................... 56 18 53 13 / 0 0 0 0 GRANTS.......................... 57 18 53 16 / 0 0 0 0 GLENWOOD........................ 66 29 64 25 / 0 0 0 0 CHAMA........................... 42 12 45 12 / 70 10 0 0 LOS ALAMOS...................... 52 22 48 25 / 10 0 0 0 RED RIVER....................... 44 11 43 10 / 50 20 0 0 TAOS............................ 48 13 48 10 / 30 0 0 0 SANTA FE........................ 51 20 49 20 / 0 0 0 0 SANTA FE AIRPORT................ 53 24 50 23 / 0 0 0 0 ESPANOLA........................ 55 21 53 20 / 10 0 0 0 ALBUQUERQUE HEIGHTS............. 59 33 54 32 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 61 26 55 25 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 54 29 51 29 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 61 31 56 31 / 0 0 0 0 SOCORRO......................... 64 27 59 25 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 54 23 49 27 / 0 0 0 0 MORIARTY/ESTANCIA............... 58 25 53 21 / 0 0 0 0 CARRIZOZO....................... 64 30 59 22 / 0 0 0 0 RUIDOSO......................... 62 29 54 25 / 0 0 0 0 RATON........................... 55 19 50 14 / 0 0 0 0 LAS VEGAS....................... 55 22 52 23 / 0 0 0 0 ROY............................. 58 27 52 26 / 0 0 0 0 CLAYTON......................... 60 27 51 26 / 0 0 0 0 SANTA ROSA...................... 67 31 58 27 / 0 0 0 0 TUCUMCARI....................... 70 30 57 27 / 0 0 0 0 FORT SUMNER..................... 72 30 59 26 / 0 0 0 0 CLOVIS.......................... 71 33 57 28 / 0 0 0 0 PORTALES........................ 73 33 61 27 / 0 0 0 0 ROSWELL......................... 74 39 59 30 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 6 PM THIS AFTERNOON FOR NMZ005-NMZ011. WIND ADVISORY UNTIL 6 PM MST THIS AFTERNOON FOR NMZ001-NMZ002-NMZ003-NMZ004-NMZ008-NMZ009-NMZ010-NMZ012- NMZ014-NMZ015-NM016-NM017-NMZ026. WIND ADVISORY UNTIL 11 PM MST THIS EVENING FOR NMZ006-NMZ007-NMZ013-NMZ018-NMZ019-NMZ020-NMZ021. RED FLAG WARNING UNTIL 4 PM MST THIS AFTERNOON FOR NMZ108. && 25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 536 AM MST TUE NOV 14 2006 NMZ001>021-026-151300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 536 AM MST TUE NOV 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR PORTIONS OF THE EAST CENTRAL AND SOUTHEAST PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A WIND ADVISORY IS IN EFFECT TODAY FOR ALL OF NORTH AND CENTRAL NEW MEXICO. EXPECT RAPID INCREASES IN WIND SPEED AFTER DAYBREAK IN WESTERN NEW MEXICO...AND THESE WILL SPREAD TO EASTERN NEW MEXICO BY EARLY AFTERNOON. GUSTY AND HAZARDOUS WINDS WILL PERSIST NEAR THE TEXAS BORDER OVERNIGHT...BUT WILL DECREASE GRADUALLY ELSEWHERE IN THE STATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY TO MONITOR WIND SPEEDS AND REPORT OBSERVED WIND DAMAGE. SPOTTER ACTIVATION MAY BE REQUIRED NEAR THE TEXAS BORDER THROUGH LATE THIS EVENING AS DANGEROUSLY GUSTY WINDS WILL REMAIN STRONG. SHY
3 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, November 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6454, 6455, 6456.